Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Nikki L.

Member
  • Posts

    22
  • Joined

  • Last visited

Reputation

0 Neutral

About Nikki L.

  • Birthday 02/22/1980

Profile Information

  • Gender
    Female
  • Location
    Portland, OR, USA
  1. Almost 1 month. I'm seeing some disturbing hair loss. Just in the past few days my hair has started coming out. A lot comes out in the shower, right in my hands. I've probably lost about 1/3 of my hair. Not in any one specific location, mind you, just a massive thinning all over my head. I'm inclined to think that's it's not the fact that I dyed my hair recently. I was only on Claravis for about 4 days when I had it dyed, and that was over 3 weeks ago. I already have almost 1/5" new grow
  2. 3 Weeks More dryness and flaky skin, especially on my chin. I've had to use a very gentle exfoliant about once a week to remove the excess dead skin, otherwise it looks like I have some sort of disease. So far this hasn't had an irritating effect. Because of my now-dry skin, I haven't been washing my face twice a day, except when I wear makeup. It just gets too dry at night if I do wash, even when I moisturize thoroughly. Lips still dried out. My scalp is less flaky and dry since I qui
  3. Day 13 About two weeks in, and some major dryness has set in. My scalp is dry and flaky for the first time in my life. I've been using extra conditioner, and that has helped a bit. I also have been washing my hair only every other day since it's so dry, and that's helped what little natural oil that's left get spread around a bit. The area on my lower mouth and chin is still breaking out in teeny whiteheads, and is also dry and flaky. My lips are pretty darn chapped, and the side of my no
  4. Day 7 Well, one week in! My lips are definitely drier, and I've had a few more pimples crop up. Some of the oiliness has returned on my face, but my hair seems to be staying more oil-free. Nothing too horrendous, and no cysts. My hands are drier and I have to put lotion on a lot. However, I was a chapstick/lotion junkie before I started Claravis, so this isn't a huge change of pace. I'm taking 200IU of Vitamin E per day now. 400IU is the recommended daily max. The 200IU I'm taking is
  5. Day 5. The headaches have diminished, as I've tried to be a lot better about drinking more fluids. I am seeing signs of an initial breakout. I went on Claravis when my skin was in a low-outbreak period; I had just come out of a few months of very poor skin, as evidenced by the pictures I linked earlier ... so these pimples are more noticeable to me. Anyway, tiny little whiteheads and a couple of papules/pustules have appeared, both around my mouth and chin and on my jawline, and one on my fo
  6. Hiya! You had mentioned in an earlier post that you got your hair dyed ... I have an appointment tomorrow to have mine cut and dyed, and I was wondering if you've seen any real thinning or adverse effects from the dye? Thanks and good luck!
  7. I started a 30mg/day dose of Claravis a couple of days ago and I have a hair appointment on Thursday for my usual cut/color. I'm a natural blonde and I dye red, so I know there is less peroxide and harsh chemicals because I go darker. Just wondering if anyone dyed their hair regularly (every 6 weeks or so) on Accutane and saw significant hair loss ... or not? I also know I'm on a low dose and am less likely to see harsh side effects, but it can't hurt to ask. Thanks!
  8. Day 3. So far I've experienced mild headaches in the evening following taking my pill with dinner. They aren't horrible or anything, more just annoying, and they're usually gone for the most part by the time I wake up the next morning. The one thing I have noticed is a pretty decent reduction in oil on my face and hair. Normally my face is an oil FARM by the evening and when I first wake up in the morning, to the point where I have to blot with tissues. Even after just 2 pills this isn't th
  9. Hi! I just took my second pill a few minutes ago, took my first one last night. Here's to hoping you and I will have good luck in the coming months! All the best to you!
  10. I think it depends on the type of isotretinoin you receive. The OP might be on a brand that comes in whole tablets of their particular dosage. I'm not sure about Accutane as a brand, but Claravis comes in 30mg capsules. Maybe you could be sneaky with the derm and ask for a generic so you have to take multiple capsules per dose.
  11. Wow your skin looks great! And after such a short amount of time. Hope I have results like yours.
  12. Hi all. I am 28 years old, and female, living in Oregon (USA). I've had acne for well over 10 years now, at varying levels of severity. I've definitely ran the gamut, from huge cysts to tiny little whiteheads. My skin is never consistent; I'll have three or four month stretches where I'll be severely broken out, and I'll have periods of a month or so where it's really manageable. Anyway, I'm sick of all of it and despite my fears about the side effects, I'm hopping on the Accutane bandwagon. I
  13. I was just going to suggest this. That, or you could find another derm. My derm was very very willing to listen to all of my concerns, and didn't *want* to give me more than 30mg per day to start, since I am very nervous about being on the drug, and I have higher cholesterol. He was actually telling me that a study was recently released about the effectiveness of Accutane at lower doses for longer amounts of time. He also said the head of the American Academy of Dermatology endorses a low
  14. Thanks for your well-wishes! I gotta say, the thing that creeps me out the most is the whole iPledge thing. I fully understand that I'm NOT supposed to get pregnant while on this medication and I will stick to my two forms of birth control. But my GAWD, I've never seen anything like this iPledge stuff before, ever, for any prescription. The workbook, the website, the letters in my mailbox, the "member" card, yeesh. On the back of every punch-card are little tabs you have to rip off to get
×